Vol. 69, No. 2, 1977

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
A topological characterization of Banach contractions

Solomon Leader

Vol. 69 (1977), No. 2, 461–466
Abstract

A continuous operator T on a metric space (X,ρ) is a Banach contraction with fixed point p under some metric σ topologically equivalent to ρ if, and only if, every orbit Tnx converges to p and the convergence is uniform on some neighborhood of p. For σ to be bounded we demand that the convergence be uniform on X. The latter condition with T uniformly continuous characterizes the case for σ bounded and uniformly equivalent to ρ.

Mathematical Subject Classification 2000
Primary: 54E40
Secondary: 54H25
Milestones
Received: 3 December 1974
Published: 1 April 1977
Authors
Solomon Leader